MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ADJUSTABLE LARGE FIXATOR; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ADJUSTABLE LARGE FIXATOR; APPLIANCE,FIXATION,NAIL
Model Number 392.961
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not available for reporting.Device malfunctioned intra-operatively and was not implanted / explanted.Without a lot number the device history records review could not be completed.Customer quality conducted an investigation of the returned device.Customer quality investigation: the following investigations were performed: broken: device condition: visual inspection performed at customer quality (cq) observed broken parallel pin portion of the adjustable fixator screw assembly.The parallel pin locks the joint lock screw and screw cap together.Half the portion of the pin is lodged in the screw cap whereas the other broken portion of the pin was also returned.Only joint lock screw, washer and the screw cap with broken pin was returned.No other assembly units of the adjustable fixator were returned.The complaint condition was not able to be confirmed.Dimensional analysis and document/specification review: due to the unavailability of lot number the exact manufacture date of the device was not able to be determined.Furthermore, approximate date range for manufacturing was not able to be estimated as the whole assembly was not returned for inspection.However, the current drawings were reviewed, and no design issues were noted.Adjustable fixator top-level; distractor join assembly sub component drawing; parallel pin.Dimensional analysis performed on the pin diameter measured 2 mm that falls within the specification 2mm (+0.002/+0.008 mm).Review of the device history record is not possible as the lot number is unknown.However visual inspection performed on the broken pin fragments under 5x magnification showed no material irregularities such as voids on the pin cross-section.Therefore, no material related issues would have contributed to this complaint condition.No definitive root cause was able to be determined.However, any unintended excessive forces encountered during screwing/ possible misalignment while screwing could have contributed to complaint condition.Conclusion: this complaint is confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown surgical procedure on (b)(6) 2018, the swivel locking screw on the adjustable large fixator came off, leaving the device in three (3) pieces.Fragments were easily removed.A large external fixator was used to stabilize the construct and complete the procedure successfully with a delay of approximately 25 minutes.Evaluation of the returned device revealed the parallel pin portion of the device is broken.This report is for one (1) adjustable large fixator.This is report 1 of 1 for (b)(4).

Brand Name
ADJUSTABLE LARGE FIXATOR
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7876687
Report Number2939274-2018-53767
Device Sequence Number13968349
Product Code KTT
UDI-Device Identifier10886982198877
UDI-Public(01)10886982198877
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K010344
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number392.961
Device Catalogue Number392.961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1